Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

54 years old. Experiencing joint pain and hand pain. Which medicine should I take?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Fri, 8 Feb 2013 in Bones, Muscles and Joints
Question: I have read the complaints of the woman who is experiencing joint pain and hand pain. I am 54 (wt: 116; ht: 5'2") and have been in excellent health, no pain at all, do physical work (yard work, cleaning apts.) and just stopped the pill within a month. During this month, I am experiencing the same pains and discomforts described by that woman. What is in the pill that has prevented me from feeling this discomfort while taking it? Is there a supplement to the pill that would eliminate the aches?
doctor
Answered by Dr. Aarti Abraham 1 hour later
Hello
Thanks for writing to us.
Pills containing hormones like oestrogen and progesterone, and as you are 54 , you are either menopausal or peri menopausal
During this age group, it is common to experience symptoms of hormone withdrawal, as the body stops making these hormones indigenously.
Hence, the pills continue to provide them artificially.
On stopping them, this beneficial effect Is taken off.
As you are 54 , I would suggest you consult an Orthopedic surgeon, to exactly know the cause of your aches and pains, as they range from rheumatoid arthritis to other diseases, and also your gynaecologist, for an examination, and alternatives.
If your Gynecologist deems fit, you can continue taking hormone replacement therapy as advised.

A few links to help you understand further

WWW.WWWW.WW
WWW.WWWW.WW
Take care and feel free to ask for further clarifications.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Hormone replacement therapy

doctor1 MD

I went through menopause about 7-8 years ago. Shorty after I started having to take thyroid medication, and started having problems with restless legs, which has gotten much worse. I also have serious sleep problems and despite walking regularly I continue to gain weight around my middle. My cholesterol is high, and I continue to have serious hot flashes. I ve been reading about hormone replacement therapy and it sounds like I have about every symptom of progesterone deficiency. Is it too late to try it?

doctor1 MD

im 24 years old, my left testical is removed. my testosterone level is low and high prolactine. i can't maintain long erection during sex and my doctor start giving me testoviron depot 250 mg injection and i dont feel any difference, what should i do ?

doctor1 MD

I was born September 1970



I was on

Testosterone Cypionate 200mg/cc. The weekly injection is .75cc

I STARTED TAKING TESTOSTERONE ON 3-25-11

I STOPPED TAKING TESTOSTERONE ON 7-13-11



On 6-24-11 my estradol was 69. My total testosterone was 639 , my free testosterone was 149.5.



How long after stopping testosterone will it and estradol go out of my system. In what month will I have normal healthy sperm ready to be used for ICSI IVF.

doctor1 MD

Hi. I am a 34 Male. I am curious about an exercise supplement called DHEA. It is supposed to be a hormone that increases testosterone. Ever heard of it? Also am thinking of injecting some testosterone for a cycle of roids. What drugs do you recommend to get on after the testosterone cycle is over? Something to prevent bulk loss and stimulate normal testosterone production. Or is juicing up a little bit simply a bad idea?

doctor1 MD

I have burning when I urinate, Urinary tract infection was ruled out, all cultures came back normal. Tried a steroid cream no luck, Dr mentioned low estrogen , don't want to take estrogen what can I do to stop this, been suffering a month already.

doctor1 MD

My doctor prescribed M EEG ES TR OL for me and I do not think the side effects are good for me I haven't 75 with diabetes two and hat and have an eminent wheelchair and overweight . Should I be concerned taking this medicine

doctor1 MD

i am a 52 year old women with pretty bad asthma and no am faceing hotflashes on my ears and the back of my head